Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 3, 2006, 11:19 PM CDT for Scurry County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2006, 11:19 PM CDT (04:19 UTC)
- Expired
- May 4, 2006, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 123 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 3038 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 040420 FFWMAF TXC415-040715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1119 PM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SCURRY COUNTY IN WEST TEXAS... * UNTIL 215 AM CDT * AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED EXCESSIVE RAINFALL IN NORTHERN SCURRY COUNTY. UP TO 2 INCHES IS ESTIMATED TO HAVE FALLEN OVER PARTS OF NORTHERN SCURRY COUNTY... PARTICULARLY IN THE FLUVANA AREA. ADDITIONAL HEAVY RAINFALL WILL OCCUR AS A THUNDERSTORM 13 MILES SOUTHWEST OF FLUVANNA...OR 6 MILES NORTHEAST OF GAIL MOVES EAST ACROSS THE AREA AT 25 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... ARAH... FLUVANNA... DERMOTT... HUDD... MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3296 10117 3261 10118 3255 10067 3296 10066 $$ 05
1 follow-up statement
000 WGUS74 KMAF 040523 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1217 AM CDT THU MAY 4 2006 TXC415-040715- SCURRY TX- 1217 AM CDT THU MAY 4 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR SCURRY COUNTY... AT 1210 AM CDT...THE SNYDER FIRE DEPARTMENT REPORTED ALL CREEKS FULL AND OVERFLOWING ALONG FARM TO MARKET 612 TO THE EAST OF FLUVANNA...AND MINOR FLOODING OF ROADWAYS IN SNYDER. AT 1215 AM CDT...THE SNYDER FIRE DEPARTMENT REPORTED WATER FLOWING OVER FARM TO MARKET 612...15 MILES NORTHWEST OF SNYDER. RUNOFF FROM HEAVY RAINS OVER MUCH OF SCURRY COUNTY WILL LIKELY RESULT IN ADDITIONAL FLOODING...ESPECIALLY IN SNYDER. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLUVANNA...SNYDER...AND DERMOTT. FLASH FLOODING OF CREEKS AND STREAMS...STREETS AND UNDERPASSES...LOW WATER CROSSINGS...AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. LAT...LON 3296 10117 3261 10118 3255 10067 3296 10066 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 3, 10:54 PM CDT, 25 minutes earlier.
Area forecast discussion, May 3, 10:54 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1054 PM CDT WED MAY 3 2006 .UPDATE... WILL SEND AN UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 287. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, May 3, 2:36 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CDT WED MAY 3 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 236 PM CDT WED MAY 3 2006 /136 PM MDT WED MAY 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING... AND SOME OF THESE STORMS MAY BECOMING SEVERE. WHILE A FEW STORMS WILL BE POSSIBLE FROM LOVINGTON TO ALPINE... SEVERE WEATHER IS PRIMARILY EXPECTED ACROSS THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS... HOWEVER A FEW TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS... WILL BE POSSIBLE ACROSS THE PERMIAN BASIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON OR EVENING PRIMARILY ALONG AND EAST OF A SEMINOLE TO FORT STOCKTON LINE. EMERGENCY MANAGERS AND SPOTTERS GROUPS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO SHOULD CONTINUE TO MONITOR THIS DEVELOPING DANGEROUS WEATHER SITUATION AND BE PREPARED FOR POSSIBLE ACTIVATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 3, 9:11 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 911 PM CDT WED MAY 3 2006 TXZ048-040315- SCURRY- 911 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN SCURRY COUNTY. SEVERE THUNDERSTORMS JUST NORTH OF THE SCURRY COUNTY LINE WILL HAVE THE POTENTIAL TO PRODUCE STRONG NORTH WINDS ACROSS THE NORTHERN PORTIONS OF SCURRY COUNTY THROUGH 1015 PM CDT. PEOPLE IN NORTHERN SCURRY COUNTY...ESPECIALLY IN THE COMMUNITIES OF FLUVANNA...DERMOTT...AND HUDD SHOULD BE PREPARED FOR POTENTIAL WIND GUSTS UP TO 55 MPH. THESE WIND GUSTS WILL PRODUCE LOW VISIBILITIES DUE WITH BLOWING DUST. SEVERE THUNDERSTORMS ACROSS KENT COUNTY CONTINUE TO DEVELOP SOUTHWARD TOWARDS THE NORTHERN SCURRY COUNTY LINE. THIS WILL FURTHER INCREASE THE POTENTIAL FOR SEVERE WEATHER ACROSS NORTHERN SCURRY COUNTY THROUGH 1015 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR GAINES...DAWSON... BORDEN...AND SCURRY COUNTIES UNTIL 11 PM CDT. MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT IF WEATHER THREATENS YOUR AREA.
Local storm report, May 3, 11:03 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1103 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL 4 W SNYDER 32.71N 100.98W
05/03/2006 E0.75 INCH SCURRY TX FIRE DEPT/RESCUE
1010 PM HAIL FLUVANNA 32.89N 101.15W
05/03/2006 E1.75 INCH SCURRY TX FIRE DEPT/RESCUE
1102 PM HAIL SNYDER 32.71N 100.92W
05/03/2006 E1.00 INCH SCURRY TX PUBLIC
&&
RGOULDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:40 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 65 min |
| May 3, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 46 min |
| May 3, 10:06 PM CDT | Tornado Warning | MAF | Scurry | 54 min |
| May 3, 10:42 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 63 min |
| May 3, 10:44 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 61 min |
| May 3, 10:57 PM CDT | Tornado Warning | MAF | Scurry | 63 min |
| May 3, 11:35 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 55 min |
| May 3, 11:41 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 64 min |
| May 3, 11:42 PM CDT | Flash Flood Warning | MAF | Borden | 3 hr |
| May 4, 12:20 AM CDT | Severe Thunderstorm Warning | MAF | Howard | 55 min |
| May 4, 12:41 AM CDT | Severe Thunderstorm Warning | MAF | Scurry | 64 min |
| May 4, 12:54 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 51 min |
| May 4, 1:31 AM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| May 4, 1:40 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 29 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.